Alert archive / Minnesota / River Flood Watches in 2010
River Flood Watch 13, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Mar 14, 2010, 2:22 PM CDT for Stearns County, Minnesota. It took effect at Mar 21, 2010, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2010, 2:22 PM CDT (19:22 UTC)
- In effect from
- Mar 21, 2010, 1:00 AM CDT
- Expired
- Mar 20, 2010, 2:22 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
County Stearns County, MN
The radar
The Minneapolis radar (KMPX), 113 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sauk River at St. Cloud (STCM5).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05270500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
424 WGUS63 KMPX 141922 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT SUN MAR 14 2010 ...THE FLOOD WATCH IS BEING UPGRADED TO A RIVER FLOOD WARNING FOR THE FOLLOWING RIVERS IMPACTING LOCATIONS IN MINNESOTA AND WISCONSIN... MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA... WASHINGTON AND PIERCE COUNTIES LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... SAUK RIVER AT ST CLOUD AFFECTING STEARNS COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET COUNTIES .AN UPPER LEVEL SYSTEM WILL ROTATE NORTHEAST OUT OF NEBRASKA AND THE DAKOTAS LATE TONIGHT AND INTO MONDAY. THIS WILL CAUSE AREAS OF LIGHT RAIN TO SPREAD ACROSS THE UPPER MINNESOTA RIVER VALLEY AND THE LONG PRAIRIE BASINS OVERNIGHT INTO MONDAY MORNING. ANOTHER WEAK UPPER LEVEL SYSTEM WILL IMPACT THE MIDDLE AND LOWER MINNESOTA VALLEY AND THE MISSISSIPPI VALLEY ON TUESDAY. BOTH OF THESE SYSTEMS WILL BE MOISTURE STARVED SO ONLY LIGHT ACCUMULATIONS...LESS THAN A TENTH OF AN INCH IS EXPECTED. HENCE THE PRECIPITATION WILL HAVE LITTLE TO NO IMPACT TO THE RIVER FORECASTS. ANOTHER FACTOR IMPACTING THE SNOWMELT IS OUR CONTINUED ABOVE NORMAL TEMPERATURES. HIGHS ON MONDAY WILL RANGE SIGNIFICANTLY ACROSS THE STATE FROM THE MID 30 IN THE UPPER AND MIDDLE MINNESOTA VALLEY TO THE LOWER 40S IN THE CROW AND LOWER END OF THE SAUK SYSTEMS. FOR FAR EASTERN MINNESOTA...HIGHS WILL BE IN THE MID 50S. FOR TUESDAY...HIGHS WILL BE COOLER TYPICALLY IN THE LOWER TO MID 40S ACROSS THE ENTIRE AREA. TEMPERATURES ON WEDNESDAY WILL WARM AGAIN...RANGING FROM THE LOWER TO MID 50S ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA. OVERNIGHT LOWS THROUGH MONDAY NIGHT WILL REMAIN ABOVE FREEZING...SO NO REFREEZING IS EXPECTED. FOR TUESDAY NIGHT ACROSS THE UPPER MINNESOTA VALLEY LOWS WILL DROP TO AROUND 30. BUT GIVEN THAT TEMPERATURES WILL BE BELOW FREEZING FOR ONLY A FEW HOURS...LITTLE REFREEZING OF THE SNOWPACK WILL OCCUR. ICE AND DEBRIS JAMS REMAIN A CONCERN AS THIS EVENT UNFOLDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVE AN ICE OR DEBRIS JAM PLEASE REPORT THIS TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE IMMEDIATELY. YOU CAN EMAIL REPORTS DIRECTLY TO THE NWS VIA MPX.SPOTTER@NOAA.GOV. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. FOR MORE INFORMATION PLEASE REFERENCE THE SPRING FLOOD MONITOR AT WWW.CRH.NOAA.GOV/MPX/?N=SPRINGFLOODING ALL LOWER CASE DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC023-129-173-141952- /O.CAN.KMPX.FL.A.0003.000000T0000Z-000000T0000Z/ /GTEM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 222 PM CDT SUN MAR 14 2010 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MINNESOTA RIVER AT GRANITE FALLS * FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE. * FLOOD STAGE IS 888.0 FEET. * FORECAST....RISE ABOVE FLOOD STAGE BY FRIDAY NIGHT AROUND MIDNIGHT AND CONTINUE TO RISE TO NEAR 888.9 FEET BY NEXT SUNDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 889.0 FEET...THE TOP OF THE CONTROLLING BANK AT HIGHWAY 212. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 890.7 FEET ON APR 16 1947. $$ MNC013-103-160121- /O.CON.KMPX.FL.A.0000.000000T0000Z-000000T0000Z/ /MNKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 222 PM CDT SUN MAR 14 2010 THE FLOOD WATCH CONTINUES FOR THE THE MINNESOTA RIVER AT MANKATO * UNTIL FURTHER NOTICE. * AT 1:00 PM SUNDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 21.6 FEET FRIDAY EVENING MARCH 19TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 22.0 FEET...DIKE PATROLLING BEGINS IN MANKATO. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 18.9 FEET ON APR 10 2006. $$ MNC037-163-WIC093-141952- /O.CAN.KMPX.FL.A.0011.100320T0200Z-000000T0000Z/ /HSTM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 222 PM CDT SUN MAR 14 2010 THE FLOOD WATCH IS UPGRADED TO A RIVER FLOOD WARNING FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2 * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 10:45 AM SUNDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 18.5 FEET BY NEXT WEDNESDAY EARLY AFTERNOON MARCH 24TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 16.6 FEET ON JUN 30 1957. $$ MNC145-160121- /O.NEW.KMPX.FL.A.0013.100321T0600Z-000000T0000Z/ /STCM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 222 PM CDT SUN MAR 14 2010 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE SAUK RIVER AT ST CLOUD * FROM SUNDAY MARCH 21 UNTIL FURTHER NOTICE. * AT 1:15 PM SUNDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 6.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY EARLY SUNDAY MORNING MARCH 21ST. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ MNC153-141952- /O.CAN.KMPX.FL.A.0012.100315T0000Z-000000T0000Z/ /LGPM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 222 PM CDT SUN MAR 14 2010 THE FLOOD WATCH IS UPGRADED TO RIVER FLOOD WARNING FOR THE LONG PRAIRIE RIVER AT LONG PRAIRIE * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 12:00 PM SUNDAY THE STAGE WAS 5.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 6.5 FEET BY TUESDAY MORNING MARCH 16TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 7.0 FEET...1ST AVENUE SW BECOMES INNUNDATED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 6.5 FEET ON APR 11 1996. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 14, 12:44 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 14, 12:44 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1244 PM CDT SUN MAR 14 2010
.UPDATE...
ADDED 18Z TAF DISCUSSION BELOW.
&&
.DISCUSSION...
MAIN FORECAST CONCERNS DEAL WITH WEAK LIFT ACROSS WESTERN MN TODAY
WHICH WAS ASSOCIATED WITH A PV /POTENTIAL VORTICITY/ ANOMALY IN
THE WEAK FLOW ACROSS THE NORTHERN PLAINS. THIS ANOMALY IS ALSO
EVIDENT ON THE LATEST WV IMAGERY. ANOTHER CONCERN IS MUCH DRIER
AIR ADVECTING INTO THE EASTERN FA WHICH WILL PLAY HAVOC ON
TEMPERATURES IN THE FORESTED AREAS OF WEST CENTRAL WISCONSIN.
THESE AREAS MAY APPROACH 60 DEGREES DUE TO ABUNDANT SUNSHINE LATER
TODAY.
SHORT/MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH THIS WEAK
WAVE MOVING VERY SLOWLY EASTWARD ACROSS THE NORTHERN PLAINS/UPPER
MIDWEST IN THE NEXT 2-3 DAYS. BASICALLY THIS WAVE WILL AID IN
ENOUGH LIFT TO CAUSE SOME LIGHT SHOWER ACTIVITY ACROSS WESTERN MN
TODAY/TONIGHT...THEN ACROSS CENTRAL AND SOUTHERN MN BY
MONDAY/TUESDAY MORNING. DUE TO THE STRENGTH OF THIS SYSTEM AND NOT
A LOT OF MOISTURE...PRECIPITATION AMOUNTS WILL BE LIGHT. NOT UNTIL
MONDAY NIGHT/TUESDAY WILL ANOTHER SHORT WAVE ALLOW FOR THIS WEAK
SYSTEM TO MOVE SOUTH AND DECREASE THE OVERALL CLOUD COVER AND
PRECIPITATION CHANCES.
CONFIDENCE LEVEL REMAINS HIGH FOR THE UPCOMING PATTERN CHANGE BY
THE END OF THE WEEK. ALTHOUGH SOME SUBTLE DIFFERENCES ARE NOTED IN
THE AMOUNT OF MOISTURE AS A STRONG COLD FRONT MOVES THROUGH ON
THU/FRI...THICKNESS VALUES DROP SIGNIFICANTLY.
THE LATEST EC DOES SHOW THE MEAN ARCTIC VORTEX FURTHER SOUTH AND
WEST ACROSS CENTRAL CANADA BY LATE IN THE FORECAST PERIOD. WHICH
MEANS THAT COOLER CONDITIONS SHOULD PREVAIL AT LEAST FOR THE GREAT
LAKES REGION AFTER THE 18TH. THE LATEST NAEFS DOES SHOW AN OVERALL
DECREASE IN THE ABOVE NORMAL TEMPERATURES ACROSS WESTERN CANADA
AND INTO THE NORTHERN PLAINS FOR THE 22ND TO THE 29TH OF MARCH
TIME FRAME. THIS TREND HAS BEEN SHOW FROM PREVIOUS RUNS SINCE THE
7TH. THE BIGGEST CHANGE IN THE ENSEMBLES IS THE SHARP DECREASE IN
THICKNESS VALUES AFTER THE 18TH OF MARCH. ..JLT..
&&
.AVIATION.../18Z TAF ISSUANCE/
DRIER AIR FROM WI HAS PUSHED INTO EAST CENTRAL MN INCLUDING KMSP...
AND STRATUS CIGS HAVE CLEARED. FOR THE REST OF THE AFTERNOON INTO
THE EVENING...EXPECT VFR CONDITIONS WITH JUST FEW-SCT CLOUDS
010-020 FOR KSTC TO KMSP ON TO THE EAST. FOR WESTERN AREAS EXPECT
IFR TO LIFR CONDITIONS TO PERSIST IN THE HIGHER MOISTURE AND LOW
WIND FLOW REGIME. CONDITIONS TO DROP TO VLIFR FROM KRWF TO KAXN
LATE TONIGHT WITH ALSO AN INCREASE IN LIGHT RAIN AND DRIZZLE AT
THOSE SIGHTS. A LITTLE MORE PROBLEMATIC FOR CIG AND FOG POTENTIAL
EASTERN AREAS LATE TONIGHT. A DRY COLUMN WILL LIKELY LIMIT A CIG
DEVELOPMENT FOR KEAU BUT A CHANCE OF IFR VSBYS IN FOG. WILL KEEP
THE IDEA OF AN IFR CIG FOR KRNH AND KMSP. KSTC WILL BE CLOSER THE
LOW LEVEL MOISTURE AND LIFR CONDITIONS MORE LIKELY TO DEVELOP.
KMSP...VFR CONDITIONS WITH FEW-SCT010-020 INTO THE EVENING. FOG
DEVELOPMENT WITH IFR VSBYS POSSIBLE AFTER 04Z. DEVELOPMENT OF
LIFR CIGS A LITTLE MORE PROBLEMATIC BUT HAVE INCLUDED THIS
POSSIBILITY CONDITIONS SINCE WE WILL BE ON THE EDGE OF THE DEEPER
LOW LEVEL MOISTURE. CONDITIONS BECOMING VFR AGAIN BY 16Z-17Z.
LIGHT N WINDS THROUGH THE PERIOD BUT BECOMING MORE NW MONDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 2 PM CDT THIS AFTERNOON FOR BLUE EARTH-
BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR-
MARTIN-NICOLLET-REDWOOD-RICE-STEELE-SWIFT-WASECA-WATONWAN-
YELLOW MEDICINE.
WI...NONE.
&&
JLT/JPRHazardous weather outlook, Mar 14, 3:53 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 353 AM CDT SUN MAR 14 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 353 AM CDT SUN MAR 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST...MAINLY ACROSS WEST CENTRAL AND INTO SOUTHWEST MINNESOTA THIS MORNING. LOCALIZED FOG WILL BE FOUND ELSEWHERE IN THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RUNOFF FROM LAST WEEKS PRECIPITATION AND MELTING SNOW WILL CONTINUE TO FILTER INTO AREAS STREAMS AND CREEKS. THIS WILL ALLOW FOR THE CONTINUATION OF AREA RIVERS TO RISE OVER THE NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS ACROSS MINNESOTA AND WISCONSIN FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OBSERVERS ARE URGED TO REPORT ICE JAMS OR FLOODING ALONG AREA CREEKS...STREAMS OR RIVERS TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT AGENCY. JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:19 PM CST | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 10 more | 18 hr |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 30 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Dakota, Ramsey, Washington | 18 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Dakota, Washington | 18 days |
| Mar 14, 2:00 PM CDT | River Flood Warning | MPX | Todd | 7 days |
| Mar 14, 2:08 PM CDT | Areal Flood Warning | MPX | Scott | 24 hr |
Nearby
River Flood Watches in Minnesota, 2010Every river flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.